Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 69, NWS Miami, FL

July 5, 2020Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 5, 2020, 2:58 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2020, 2:58 PM EDT (18:58 UTC)
Expired
Jul 5, 2020, 3:34 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 81 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS52 KMFL 051858
SVRMFL
FLC011-099-051945-
/O.NEW.KMFL.SV.W.0069.200705T1858Z-200705T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
258 PM EDT Sun Jul 5 2020

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Broward County in southeastern Florida...
  Southeastern Palm Beach County in southeastern Florida...

* Until 345 PM EDT.

* At 258 PM EDT, severe thunderstorms were located along a line
  extending from Coconut Creek to Fort Lauderdale, moving north at 15
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton and
  Deerfield Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2641 8017 2641 8005 2614 8008 2613 8013
      2629 8023
TIME...MOT...LOC 1858Z 196DEG 12KT 2627 8018 2614 8011 

HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
2 follow-up statements
084 
WWUS52 KMFL 051921
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
321 PM EDT Sun Jul 5 2020

FLC011-051931-
/O.CAN.KMFL.SV.W.0069.000000T0000Z-200705T1945Z/
Broward FL-
321 PM EDT Sun Jul 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 2633 8006 2633 8021 2641 8017 2641 8005
TIME...MOT...LOC 1921Z 181DEG 21KT 2636 8017 2632 8011 

$$

FLC099-051945-
/O.CON.KMFL.SV.W.0069.000000T0000Z-200705T1945Z/
Palm Beach FL-
321 PM EDT Sun Jul 5 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN PALM BEACH COUNTY...

At 321 PM EDT, severe thunderstorms were located along a line
extending from Hamptons At Boca Raton to Deerfield Beach, moving
north at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Boca Raton, Highland Beach, Boca Pointe, Boca Del Mar and Hamptons At
Boca Raton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8006 2633 8021 2641 8017 2641 8005
TIME...MOT...LOC 1921Z 181DEG 21KT 2636 8017 2632 8011 

HAIL...<.75IN
WIND...60MPH
 
$$

Cohen
938 
WWUS52 KMFL 051934
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
334 PM EDT Sun Jul 5 2020

FLC099-051943-
/O.CAN.KMFL.SV.W.0069.000000T0000Z-200705T1945Z/
Palm Beach FL-
334 PM EDT Sun Jul 5 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY
IS CANCELLED...

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST-CENTRAL 
PALM BEACH COUNTY...
            
The storms in southeast Palm Beach County which prompted the warning 
have weakened below severe limits, and no longer pose an immediate 
threat to life or property. Therefore, the warning has been 
cancelled for southeast Palm Beach County.

However, a Severe Thunderstorm Warning still remains in effect for 
east-central Palm Beach County.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

Remember, a Severe Thunderstorm Warning still remains in effect for
east-central Palm Beach County.

LAT...LON 2633 8006 2633 8021 2641 8017 2641 8005
TIME...MOT...LOC 1931Z 196DEG 12KT 2639 8016 2635 8010 

$$

Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:58 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 5, 2:58 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Miami FL
258 PM EDT Sun Jul 5 2020

.Short Term...

Rest Of This Afternoon (Mesoscale Update)...

Visible satellite loops indicate more widespread boundary-layer
cumulus development across South Florida today compared to
yesterday -- indicative of greater tropospheric moisture content
responding to mass fluxes along the periphery of a northern Gulf
cyclonic-flow perturbation. As a result, convective coverage
today should be greater today than yesterday -- more scattered to
numerous today. Precipitable water has increased by around 0.2
inch during the past day, which will increase the conditional
potential for precipitation loading to strengthen downdrafts,
while midlevel lapse rates remain at a similar 6.0-6.5 C/km.
Midlevel winds today are west-southwesterly around 15 kt -- about
5 kt weaker than those yesterday. Given the marginal decrease in
already modest vertical shear, though still locally enhanced along
and east of the east-coast sea-breeze boundary that has edged
inland, the boosted tropospheric moisture should still maintain a
microburst potential with convection maturing and advancing
toward the east coast in through 7PM. Lateral expansion of
related strong-wind potential could accompany cold-pool
amalgamation toward the east-coast vicinity after around 4PM. An
isolated damaging wind gust could occur as a reasonable worst-
case scenario, especially where low-level lapse rates steepen the
most from metro/coastal Broward into metro/coastal Palm Beach
County. Also, isolated hail -- mostly small -- could accompany
incipient updraft stages. Though, sufficiently cool midlevel
profiles could support an isolated risk for quarter-size hail.
Frequent lightning and torrential downpours are expected, and
backbuilding convection could yield a localized-flooding risk.

Overnight and Monday...

Overnight tonight temperatures will drop into the mid 70s over the
interior with upper 70s along the gulf coast and near to low 80s over
the east coast metro. Showers and thunderstorms will be possible
over the Gulf and Atlantic waters overnight.

Another day of unsettled weather is expected with the start of the
week. High pressure with a light and variable wind flow across the
region. A low pressure system along a stalled frontal boundary is
expected to move in the Northern Gulf of Mexico. Meanwhile across
South Florida abundant moisture remains with PWATs around 1.9-2
inches. Sea breezes will develop in the afternoon with this being
the main forcing mechanism to initiate convection, Additional
convection will develop along sea breeze and outflow boundary
interactions. Main impacts will continue to be the same across South
Florida with frequent lightning, gusty winds, heavy rainfall and
small hail possible.

Afternoon temperatures will continue to be above normal in the lower
to mid 90s across the area. Heat indices will continue to soar into
the triple digits up to 106.

.Long Term...

Monday Night through Tuesday...

Broad mid/upper troughing will prevail across the southeast States,
with zonally elongated ridging extending from the western Atlantic
through the Bahamas and southeast Gulf of Mexico. A surface front
attendant to the upper wave will remain draped across the coastal
Gulf Coast states, with surface cyclogenesis potentially occurring
somewhere along the frontal zone well to our north. Our location
along the western periphery of the upper ridge will maintain weak
southwesterly flow aloft with light south/southeasterly flow through
the lower troposphere. The reservoir of relatively deep moisture
remains in place, with model forecast precipitable water values
remaining at or above 2 inches through the period. While the mid
levels shouldn't be particularly cool given the ridging in place,
low-level diabatic heating and the aforementioned moisture should
result in plentiful thermodynamic instability and convective
initiation along the inland advancing sea breeze boundaries. Given
the rather light flow pattern thunderstorm development may spread
back towards coastal areas later in the afternoon along colliding
outflow boundaries. It appears that thunderstorm coverage may be a
bit more widespread on Tuesday given slightly deeper moisture and
less influence from the low level ridge. That said afternoon PoPs of
40-50 percent are still anticipated for inland areas each afternoon.
A few stronger storms are possible, and a localized/urban flooding
risk may develop given slow storm motions. Very little change in
temperatures is expected during this period with above average
readings expected. Highs away from the coasts will be well into
the 90s, with lows in the 70s inland and lower 80s along the
coasts. Maximum heat indices of 100 to 108 degrees are likely, so
caution should be exercised by those working outdoors.

Wednesday through Sunday...

The upper trough will gradually lift from the Southeast CONUS into
the mid Atlantic States as ridging at the surface and aloft briefly
expands across the southern Gulf of Mexico and northwest Caribbean
Sea. A low pressure system, potentially with subtropical
characteristics, should be in the vicinity of the coastal Carolinas
early in the period, before pulling away to the north by late week.
However, residual troughing may extend southwest of this feature for
a time. Given deep moisture, light tropospheric flow, and the usual
sea breeze circulation patterns daily shower/thunderstorm
development is anticipated. However, there is some murkiness with
convective trends and coverage by late week depending upon the
evolution of the large scale pattern. It's possible that a more
widespread heavy rain/localized flooding risk could develop during
this time. Keep up with forecast changes. Otherwise the warm pattern
looks to continue with above average temperatures expected.

&&

.Marine...

Generally benign boating conditions continue through the
forecast period for all South Florida coastal waters. Only exception
will be with any thunderstorm that may form, which will bring brief
localized periods of rough seas and gusty winds.

&&

.Aviation (18z TAFs)...

Light winds this morning with some lingering smoke/haze from
fireworks last night trapped in the inversion layer causing some
limited vis. Light winds will continue until both seabreezes
begin to pick up around 16Z. VCTS for all terminals this
afternoon. Sub-VFR conditions for cigs/vis with showers and
storms that move over the terminals, with best chances after 18Z
for east coast. Light winds once again overnight tonight.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  92  78  92 /  60  60  20  50
Fort Lauderdale  80  91  80  91 /  40  40  30  50
Miami            80  93  80  92 /  30  50  20  50
Naples           77  92  78  94 /  20  50  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

This Afternoon...Cohen
Tonight through Monday and Aviation/Marine...Kelly
Monday Night through Sunday...SPM
Hazardous weather outlook, Jul 5, 9:31 AM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
931 AM EDT Sun Jul 5 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
931 AM EDT Sun Jul 5 2020

...Scattered Strong Thunderstorms This Afternoon/Evening...
...Heat Index Values around 105 This Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms will affect mainly eastern interior
and east coast metro areas this afternoon and early evening. The
main threats are lightning, gusty winds, small hail, and locally
heavy rainfall.

Waterspouts: Waterspouts are possible this morning with showers in
the Gulf and Atlantic waters. This afternoon showers and
thunderstorms that move over Lake Okeechobee or offshore the Atlantic
waters will be capable of producing waterspouts.

Wind: Thunderstorm wind gusts of 50 mph or greater are possible with
the stronger storms this afternoon and evening.

Hail: Strongest storms will be capable of producing small hail this
afternoon and evening.

Temperatures: Heat index values around 105 this afternoon over
portions of South Florida.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Scattered thunderstorms are forecast to affect portions of South
Florida each and every afternoon and evening through the period.
Strong wind gusts, frequent lightning, hail, and torrential rainfall
could accompany this activity. Best chances remain over interior and
east coast areas.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 5, 2:17 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
217 PM EDT Sun Jul 5 2020

FLZ072-172-051900-
Coastal Broward County FL-Metro Broward County FL-
217 PM EDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 300
PM EDT...

* At 217 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Miramar Parkway And University
  Drive, or over Miami Gardens, moving north at 15 mph.

* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
  with this storm.

* Locations impacted include...
  Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
  Plantation, Hallandale, Miami Gardens, Aventura, Dania Beach,
  Cooper City, West Park, Royal Palm Ranches, Ravenswood Estates,
  Estates Of Fort Lauderdale, Fort Lauderdale - Hollywood
  International Airport, Chambers Estates, Miramar Parkway And
  University Drive, Port Everglades and Broadview Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2597 8010 2597 8030 2596 8030 2596 8031
      2611 8026 2611 8010
TIME...MOT...LOC 1817Z 202DEG 12KT 2599 8022

Cohen
Special weather statement, Jul 5, 2:29 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
229 PM EDT Sun Jul 5 2020

FLZ067-068-168-051915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
229 PM EDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 315 PM EDT...

* At 229 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Wellington to near Golden Lakes to near West Palm Beach. These
  storms were nearly stationary.

* Small hail, funnel clouds, and wind gusts up to 50 mph possible
  with these storms.

* Locations impacted include...
  West Palm Beach, Wellington, Lake Worth, Riviera Beach, Palm Beach,
  Greenacres, Royal Palm Beach, Palm Springs, Haverhill, Cloud Lake,
  Palm Beach International Airport, Port Of Palm Beach, Golden Lakes,
  Gun Club Estates, Schall Circle, Royal Palm Estates, Lake Belvedere
  Estates, Downtown West Palm Beach, Loxahatchee Groves and Lake
  Clarke Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2677 8019 2678 8002 2663 8003 2664 8034
TIME...MOT...LOC 1829Z 198DEG 2KT 2666 8029 2672 8018 2673 8008

Cohen
Special weather statement, Jul 5, 2:38 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
238 PM EDT Sun Jul 5 2020

FLZ072-172-051915-
Coastal Broward County FL-Metro Broward County FL-
238 PM EDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 315
PM EDT...

* At 238 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from Chula
  Vista to near Coconut Creek. These storms were nearly stationary.
  These storms are approaching severe limits, and a warning may be
  needed soon.

* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
  with these storms.

* Locations impacted include...
  Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach,
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
  Lauderhill, Coconut Creek, Oakland Park, Lauderdale Lakes, Wilton
  Manors, Hillsboro Beach, Sea Ranch Lakes, Lazy Lake, St. George,
  Downtown Fort Lauderdale, Franklin Park and Twin Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2610 8010 2610 8020 2633 8019 2633 8010
      2632 8010 2633 8009 2632 8009 2632 8007
      2633 8008 2633 8006
TIME...MOT...LOC 1838Z 228DEG 4KT 2609 8016 2624 8015

Cohen
Local storm report, Jul 5, 2:39 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT SUN JUL 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND GST     1 NW DANIA BEACH        26.07N 80.15W
07/05/2020  M46 MPH          BROWARD            FL   ASOS

            ASOS STATION KFLL FORT LAUDERDALE/HOLLYWOOD
            INTL AIRPORT REPORTS MEASURED 46-MPH WIND
            GUST IN ASSOCIATION WITH A DOWNBURST.

&&

COHEN
Local storm report, Jul 5, 2:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT SUN JUL 5 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     NORTH PERRY AIRPORT     26.00N 80.23W
07/05/2020  M46 MPH          BROWARD            FL   ASOS

            ASOS STATION KHWO PEMBROKE PINES REPORTED
            46-MPH WIND GUST IN ASSOCIATION WITH A
            CONVECTIVE DOWNBURST.

&&

COHEN
Special weather statement, Jul 5, 2:51 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
251 PM EDT Sun Jul 5 2020

FLZ068-168-051930-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
251 PM EDT Sun Jul 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 330 PM EDT...

* At 251 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Port Of Palm Beach, or near
  Palm Beach Gardens, moving northeast at 10 mph. This storm is
  approaching severe limits, and a warning may be needed.

* Small hail, funnel clouds, and wind gusts up to 55 mph possible
  with this storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Juno Beach, North Palm Beach, Lake Park, Juno Ridge, Port Of
  Palm Beach and Fau North Campus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2677 8002 2676 8019 2692 8018 2692 8000
TIME...MOT...LOC 1851Z 218DEG 8KT 2677 8010

Cohen

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:51 PM EDTSpecial Weather StatementMFLBroward39 min
Jul 5, 2:17 PM EDTSpecial Weather StatementMFLBroward43 min
Jul 5, 2:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jul 5, 2:38 PM EDTSpecial Weather StatementMFLBroward37 min
Jul 5, 2:48 PM EDTSpecial Marine WarningMFL117 min
Jul 5, 2:51 PM EDTSpecial Weather StatementMFLMartin39 min
Jul 5, 3:06 PM EDTAreal Flood AdvisoryMFLPalm Beach4 hr
Jul 5, 3:17 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Jul 5, 3:18 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jul 5, 3:22 PM EDTSpecial Weather StatementMFLBroward38 min
Jul 5, 3:24 PM EDTSpecial Marine WarningMFL2 hr
Jul 5, 3:27 PM EDTSevere Thunderstorm WarningMFLPalm Beach48 min
Jul 5, 3:40 PM EDTSpecial Marine WarningMFL65 min
Jul 5, 3:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 5, 4:06 PM EDTFlash Flood WarningMFLPalm Beach2 hr
Jul 5, 4:25 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jul 5, 5:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Jul 5, 5:11 PM EDTSpecial Weather StatementMFLMartin49 min
Jul 5, 5:39 PM EDTSpecial Weather StatementMFLBroward51 min
Jul 5, 5:52 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade30 min
Jul 5, 6:02 PM EDTSpecial Marine WarningMFL118 min
Jul 5, 6:42 PM EDTSpecial Weather StatementMFLBroward18 min
Jul 5, 6:47 PM EDTSpecial Weather StatementMFLMiami-Dade58 min
Jul 5, 7:15 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 5, 7:58 PM EDTSpecial Marine WarningMFL2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.